MAUDE Adverse Event Report: NEWPORT MEDICAL HT70 VENTILATOR; VENTILATOR, CONTINUOUS, FACILITY USE

NEWPORT MEDICAL HT70 VENTILATOR; VENTILATOR, CONTINUOUS, FACILITY USE
Model Number HT70PM-JP-NA
Medical Device Problem Code No Flow (2991)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/09/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medtronic has not received the suspect device/component from the customer for evaluation nor has the device been evaluated by the service engineer.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported that while in use on a patient, the nurse found that the ht70 ventilator shut down alarm suddenly generated and the screen had already been blacked out.The sound was turned off with mute and restarted the ventilator but had no response.The patient was removed from the ventilator and placed on an alternate ventilator without harm.
 
Additional Manufacturer Narrative
Correction to section h6.Evaluation codes method, result and conclusion.H3: device evaluation summary: it was reported that third party service provider tokibo (tkb) repaired the unit by replacing control board.The unit was in working condition.Medtronic conducted an investigation based upon all information received.The device was/was not available for evaluation.One ht70 control board was received for failure analysis.The sound was turned off with mute and restarted the ventilator but had no response.The power could not be turned on and ventilation stopped.The device was unable to power on with either battery alone or external power.The control board was removed and was further inspected.Capacitor c92 was found to be shorted and visually cracked.A known good component was harvested from another board and was soldered in place of the shorted capacitor.The device was then able to power on properly.The device then ventilated at standard test settings as per the service manual for approximately 48 hours, during this time the device functioned properly.No other errors were detected; the reported symptom of stopped ventilation could not be replicated once the capacitor was replaced.The control board and capacitor have been retained by failure investigations.The cause of the event was determined to the faulty component capacitor c92 to be shorted and visually cracked in control board.The event is included in trending and monitoring plan.The manufacturing records for each device are thoroughly reviewed prior to release to ensure that it has met all medtronic quality s pecifications.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
HT70 VENTILATOR
Common Device Name
VENTILATOR, CONTINUOUS, FACILITY USE
Manufacturer (Section D)
NEWPORT MEDICAL
1620 sunflower ave
costa mesa CA 92626
MDR Report Key9889835
Report Number2023050-2020-00010
Device Sequence Number16882002
Product Code CBK
UDI-Device Identifier10884521542198
UDI-Public10884521542198
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K111146
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 10/09/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberHT70PM-JP-NA
Device Catalogue NumberHT70PM-JP-NA
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/04/2020
Initial Date Received by Manufacturer 03/10/2020
Supplement Date Received by Manufacturer10/09/2020
Initial Report FDA Received Date03/27/2020
Supplement Report FDA Received Date10/09/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1